Advertisement

An Analog of the Cauchy-Hadamard Formula for Expansions in q-Polynomials

  • Sergei K. Suslov
Chapter
Part of the Developments in Mathematics book series (DEVM, volume 13)

Abstract

We derive an analog of the Cauchy-Hadamard formula for certain polynomial expansions and consider some examples.

Keywords

Basic hypergeometric functions q-orthogonal polynomials continuous q-ultraspherical polynomials continuous q-Hermite polynomials the Askey-Wilson polynomials the Chebyshev polynomials the Jacobi polynomials Taylor's series and its generalizations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Ahlfors, L. V. (1979). Complex Analysis. McGraw-Hill, New York, third edition.Google Scholar
  2. Andrews, G. E. and Askey, R. A. (1985). Classical orthogonal polynomials. In Orthogonal Polynomials and Applications (Bar-le-Duc, 1984), volume 1171 of Lecture Notes in Math., pages 36–62. Springer-Verlag, Berlin.Google Scholar
  3. Andrews, G. E., Askey, R. A., and Roy, R. (1999). Special Functions. Cambridge University Press, Cambridge.Google Scholar
  4. Antonov, V. A. and Kholshevnikov, K. V. (1979). An estimate for Jacobi polynomials in the complex domain. Vestnik Leningrad. Univ. Mat. Mekh. Astronom., (2):10–13, 118.MathSciNetGoogle Scholar
  5. Askey, R. A. (1975). Orthogonal Polynomials and Special Functions. CBMS-NSF Regional Conferences Series in Applied Mathematics. Society for Industrial and Applied Mathematics, Philadelphia, PA.Google Scholar
  6. Askey, R. A. and Wilson, J. A. (1985). Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials. Memoirs Amer. Math. Soc., 54(319).Google Scholar
  7. Atakishiyev, N. M. and Suslov, S. K. (1992). Difference hypergeometric functions. In Gonchar, A. A. and Saff, E. B., editors, Progress in Approximation Theory (Tampa, FL, 1990), volume 19 of Computational Mathematics, pages 1–35. Springer-Verlag, New York.Google Scholar
  8. Boas, R. P. and Buck, R. C. (1964). Polynomial Expansions of Analytic Functions. Springer-Verlag, Berlin. Second printing, corrected. Ergebnisse der Mathematik und ihrer Grenzgebiete, N.F., Bd. 19.Google Scholar
  9. Bromwich, T. J. (1965). An Introduction to the Theory of Infinite Series. Macmillan, New York. Second Edition, revised.Google Scholar
  10. Bustoz, J. and Suslov, S. K. (1998). Basic analog of Fourier series on a q-quadratic grid. Methods Appl. Anal., 5:1–38.MathSciNetGoogle Scholar
  11. Carlson, B. C. (1974a). Expansions of analytic functions in Jacobi series. SIAM J. Math. Anal., 5:586–596.CrossRefzbMATHMathSciNetGoogle Scholar
  12. Carlson, B. C. (1974b). Inequalities for Jacobi polynomials and Dirichlet averages. SIAM J. Math. Anal., 5:797–808.CrossRefzbMATHMathSciNetGoogle Scholar
  13. Davis, P. J. (1963). Interpolation and Approximation. Blaisdell Publishing Co. Ginn and Co., New York-Toronto-London.Google Scholar
  14. Dienes, P. (1957). The Taylor Series: An Introduction to the Theory of Functions of a Complex Variable. Dover, New York.Google Scholar
  15. Erdélyi, A., Magnus, W., Oberhettinger, F., and Tricomi, F. G. (1953). Higher Transcendental Functions, Vol. II. McGraw-Hill, New York-Toronto-London. Based, in part, on notes left by Harry Bateman.Google Scholar
  16. Floreanini, R. and Vinet, L. (1995). A model for the continuous q-ultraspherical polynomials. J. Math. Phys., 36:3800–3813.CrossRefMathSciNetGoogle Scholar
  17. Gasper, G. and Rahman, M. (1990). Basic Hypergeometric Series. Cambridge University Press.Google Scholar
  18. Ismail, M. E. H., Rahman, M., and Stanton, D. (1999). Quadratic q-exponentials and connection coefficient problems. Proc. Amer. Math. Soc., 127(10):2931–2941.CrossRefMathSciNetGoogle Scholar
  19. Ismail, M. E. H., Rahman, M., and Zhang, R. (1996). Diagonalization of certain integral operators II. J. Comp. Appl. Math., 68:163–196.CrossRefMathSciNetGoogle Scholar
  20. Ismail, M. E. H. and Stanton, D. (2000). Addition theorems for the q-exponential functions. In Ismail, M. E. H. and Stanton, D. W., editors, q-Series from a Contemporary Perspective, volume 254 of Contemporary Mathematics, pages 235–245. American Mathematical Society, Providence, RI.Google Scholar
  21. Ismail, M. E. H. and Stanton, D. (2002). q-integral and moment representations for q-orthogonal polynomials. Canad. J. Math., 54(4):709–735.MathSciNetGoogle Scholar
  22. Ismail, M. E. H. and Stanton, D. (2003a). Applications of q-Taylor theorems. J. Comp. Appl. Math., 153:259–272.CrossRefMathSciNetGoogle Scholar
  23. Ismail, M. E. H. and Stanton, D. (2003b). q-Taylor theorems, polynomial expansions, and interpolation of entire functions. J. Approx. Theory, 123(1):125–146.CrossRefMathSciNetGoogle Scholar
  24. Ismail, M. E. H. and Wilson, J. A. (1982). Asymptotic and generating relations for the q-Jacobi and 4ϕ3 polynomials. J. Approx. Theory, 36:43–54.CrossRefMathSciNetGoogle Scholar
  25. Ismail, M. E. H. and Zhang, R. (1994). Diagonalization of certain integral operators. Advances in Math., 109:1–33.CrossRefMathSciNetGoogle Scholar
  26. Kac, V. and Cheung, P. (2002). Quantum Calculus. Universitext. Springer-Verlag, New York.Google Scholar
  27. Markushevich, A. I. (1985). Theory of Functions of a Complex Variable, volume I. Chelsea Publishing Company, New York, second edition.Google Scholar
  28. Rahman, M. (1986). q-Wilson functions of the second kind. SIAM J. Math. Anal., 17:1280–1286.CrossRefzbMATHMathSciNetGoogle Scholar
  29. Rainville, E. D. (1960). Special Functions. The Macmillan Company, New York.Google Scholar
  30. Suslov, S. K. (1997). “Addition” theorems for some q-exponential and q-trigonometric functions. Methods Appl. Anal., 4:11–32.zbMATHMathSciNetGoogle Scholar
  31. Suslov, S. K. (2000). Another addition theorem for the q-exponential function. J. Phys. A: Math. Gen., 33:L375–380.CrossRefzbMATHMathSciNetGoogle Scholar
  32. Suslov, S. K. (2001). Basic exponential functions on a q-quadratic grid. In Bustoz, J., Ismail, M. E. H., and Suslov, S. K., editors, Special Functions 2000: Current Perspective and Future Directions, volume 30 of NATO Science Series II: Mathematics, Physics and Chemistry, pages 411–456. Kluwer Academic Publishers, Dordrecht-Boston-London.Google Scholar
  33. Suslov, S. K. (2002). Some expansions in basic Fourier series and related topics. J. Approx. Theory, 115(2):289–353.CrossRefzbMATHMathSciNetGoogle Scholar
  34. Suslov, S. K. (2003a). Expansion of analytic functions in q-orthogonal polynomials. Submitted.Google Scholar
  35. Suslov, S. K. (2003b). An Introduction to Basic Fourier Series, volume 9 of Developments in Mathematics. Kluwer Academic Publishers, Dordrecht-Boston-London.Google Scholar
  36. Szegő, G. (1975). Orthogonal Polynomials, volume XXIII of Amer. Math. Soc. Colloq. Publ. American Mathematical Society, Providence, RI, fourth edition.Google Scholar
  37. Szeghő, G. (1982). Collected Papers. Vol. 1. Contemporary Mathematicians. Birkhäuser, Boston, MA. 1915–1927, Edited by Richard Askey, Including commentaries and reviews by George Pólya, P. C. Rosenbloom, Askey, L. E. Payne, T. Kailath and Barry M. McCoy.Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • Sergei K. Suslov
    • 1
  1. 1.Department of Mathematics and StatisticsArizona State UniversityTempe

Personalised recommendations